Lots of symptoms

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Lots of symptoms

Postby Issi on May 10th, 2012, 8:20 am

First let me say hello to you all.
I red many of your posts and when I noticed that most of you suffer from strange symptoms it saved my life :) I have this scarry stuff for nearly 5 months now. At the beginning, every part of my body twitched incl. tongue, face....after that I experienced muscle pain, cramps, stiffness and trembling. Twitching is less now but still present on my back, shoulders, arms, calves, feet. What scared me a lot was the exhaustion after physical stress. It felt like getting the flu. When the twitching started in late December, I went to a neurologist who tested my reflexes and made an EMG which was clean. After that I started to have muscle pain esp. in my legs, I was tired and could not really concentrate on something else. My anxiety was awesome when I than noticed esophagial spasm and swallowing problems. However I could drink and eat but with a really strange feeling in my throat. At that time I decided to go to a hospital which is known for being familiar with ALS. The doctor there made a clinical examination and again an EMG in upper arm and leg. Again everything was ok. They told me they can rule out ALS for 99%. However I still have this scary symptoms even after I had spent three weeks in a psychosomatic hospital however without any medication. Now I take an antidepressiva called citalopram but right now I have the feeling that it increases the symptoms.
Maybe the problem is that I can`t control my anxiety, whenever a new symptom occurs I am really scared. However, reading your posts has helped a lot and I would like to say thank you to you all.

Bye for now
Issi
Issi
Member
Member
 
Posts: 32
Joined: May 3rd, 2012, 1:47 pm
Location: Germany

Re: Lots of symptoms

Postby plainslady on May 10th, 2012, 9:06 am

Issi,

It sounds like you started out much like I did, with twitches from head to toe that eventually died down and have seemed to take residence primarily in my legs and arms with the occasional twitch in other places. I can relate to your high anxiety as well. My experience with this drove me to contemplate ending my life, something I had never even thought about before. I kept insisting to my doctors and therapist that I should be committed to a mental facility because I was sure I was losing my mind. They didn't understand the severity of anxiety I was living with at the time and kept insisting if I took my medication it would all go away. Of course, medication can be beneficial, but I was never able to gain complete control over my fears no matter how many medications I took.

When I started posting here in September of 2011 I was on multiple medications and fully expected once my anxiety was under control the twitching and all these other strange symptoms would stop. Believe me when I say it bothered me day and night when, despite my best efforts, they persisted. I am now in much better control of my emotions but the twitches, fatigue, exercise intolerance, and all the lovely sensory issues are still with me. The good news it that they have subsided, but even at that I am prone to experience a flare of symptoms if my anxiety spikes or my body is stressed from illness.

I'm still working on my main problem, which is not letting every new symptom or increase in symptoms drive me over the edge. Fighting anxiety is the hardest thing I've ever done in my life. You aren't alone and I believe you can find the reassurance here that despite these annoying symptoms, you are going to be okay. Not only have you been cleared by a specialist, you can rest assured that there are thousands of us who have been through a very similar experience and are still around to tell our stories.

Frances
“Friendship is born at that moment when one person says to another, 'What! You too? I thought I was the only one”
plainslady
Hero
Hero
 
Posts: 449
Joined: September 1st, 2011, 1:14 pm

Re: Lots of symptoms

Postby bobajojo on May 10th, 2012, 9:25 am

Issi,
Let me first tell you that YOU ARE GOING TO BE OK. Its as simple as that. Your symptoms are very much indicative of a benign condition. And when you add on top of that the fact that you've been checked by a specialist, you can be 100% reassured that you are going to be OK. Now, the key to all of this is getting your mind to understand and believe the truth. You are not dying, you just have an annoying condition that we all share WITH you. As Frances said, if you can relax your mind, you'll find that your symptoms will calm down. Who knows if anxiety played a role in causing any of this, but I can tell you with 100% certainty that anxiety definitely FUELS it. So please try to relax. I'm not sure if you know this, but there is a chat room you can go to and talk with a lot of very knowledgable people who share your symptoms (Frances and myself included). Its a great place to ask questions, get answers, and help to calm your anxiety. And, by the way, the people on the chat room are very entertaining so you will laugh a lot which helps too! If you're interested, here is the link....

http://us4.chatzy.com/Twitches-R-Us

Please try to relax. Take care of yourelf.

-Matt
Over 10 billion twitches since May 2011.
User avatar
bobajojo
Saint
Saint
 
Posts: 1013
Joined: July 1st, 2011, 6:41 am

Re: Lots of symptoms

Postby Yuliasir on May 10th, 2012, 9:33 am

Hi Issi,
since citalopram is SSRI, you might experience well known issue for that type of meds, namely two weeks or so of dark period when they are doing they fine work in our frontal lobes (as it was proven by newest investigation) but at the same time all symptomes, including anxiety and twithces, are increased. if there would not be any relief after at least one month of medication, I think, there would be a point to ask doctor for another type of meds, because SSRIs are also known for being very individyally acting class of meds and there are prople who can not toleare one of this but easily achieve reliefe on ananother SSRI.

I personally account part of my flareups to Rexetine - at least I was twitching singificantly being on it, and after discontinuing it took me about a 4 weeks to get twitches slowly subside so for now I have only percieved weakness, cramps and stiffness and seemingly GERD :( (which I believe is often a big part of BFS/anxiety team and hurts a lot), and twithces are rather occasional...however I never was clear of it since the first flareup.


I am also a great adept of speaking therapy in combination with antianxiety meds because anxiety has two strong anchors - one is a chemistry of our bodies, and another is our preferred behavioural patterns. if we can affect both chemistry and patterns, the overall effect would be much stronger and more sustainable.


There are people here who live good lives with that boring syndrome for decades, so there is still possible for us to survive!

regards
Yulia
User avatar
Yuliasir
Saint
Saint
 
Posts: 2952
Joined: March 3rd, 2012, 1:42 pm

Re: Lots of symptoms

Postby Issi on May 10th, 2012, 1:30 pm

Hello Frances, Matt and Yulia,

Thank you for your replies. It`s a strong relief for me. Just to know that there are so many people sharing the
same makes it all a little bit easier. I try to calm down but it`s really hard work
and whenever you feel good and you think the next day will be the same, something new occurs. But even when my legs hurt I get for a 5km run and I can manage it. So I will not give up :D
See you soon in the chatroom !

Bye
Ines
Issi
Member
Member
 
Posts: 32
Joined: May 3rd, 2012, 1:47 pm
Location: Germany

Re: Lots of symptoms

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: No registered users and 4 guests